Colorado, 2015

Damaging Wind in Colorado, August 15, 2015

August 15, 2015 · NWS BOU · 1 event in 1 county or zone

A severe thunderstorm produced a wind gust to 60 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A severe thunderstorm produced a wind gust to 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 15, 7:40 PM MST, 44 minutes earlier.

Area forecast discussion, Aug 15, 7:40 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
840 PM MDT SAT AUG 15 2015

.UPDATE...
ISSUED AT 831 PM MDT SAT AUG 15 2015

CONVECTION FAIRLY WELL BEHAVED THIS EVENING AND SUSPECT THAT MOST
OF IT WILL BE WRAPPED UP BY OR SHORTLY AFTER MIDNIGHT. HEAVY RAIN
LOOKS TO BE THE BIGGEST THREAT FROM THE REMAINING ACTIVITY OVER
THE SOUTHEASTERN REACHES OF THE CWA.

LATEST NWP GUIDANCE SUPPORTS A MID-MORNING FRONTAL PASSAGE AT
DENVER WHICH SHOULD KEEP TEMPERATURES ACROSS THE PLAINS A BIT MORE
BEARABLE THAN THOSE OF TODAY. ANOTHER ROUND OF CONVECTION IS AGAIN
EXPECTED WITH LITTLE IN THE WAY OF ANY SUBSTANTIAL CHANGES TO THE
GOING FORECAST.

LOOKING WITH ANTICIPATION TO FORECAST COOLER CONDITIONS ON
MONDAY.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
ISSUED AT 355 AM MDT SAT AUG 15 2015

ANOTHER SHORTWAVE DISTURBANCE BARELY VISIBLE ON LATEST H2O
VAPOR SATL IMAGERY NOW OVER SWRN WY/NWRN CO. 18Z RAP13 MODELS
SHOW THIS FEATURE ROTATING AROUND THE TOP OF THE UPPER RIDGE AND
OVER NERN CO BY THIS EVENING. NEXT...A SFC TROF/CONVERGENCE ZONE
EXTENDS SW-NE ACRS THE SERN CORNER OF THE FCST AREA AT THIS HOUR.
LATEST RAP13 RUN INDICATES SFC BASED CAPE UP AROUND A 1000 J/KG
AND STEEP LAPSE RATES ACRS WELD/ LOGAN/MORGAN COUNTIES WHERE SCTD
T-STORMS HAVE ALREADY FORMED. A SECOND AREA OF ELEVATED CAPE WITH
MAX VALUES APPROACHING 600 J/KG WERE IN THE VICINITY OF THE SFC
TROUGH MENTIONED ABOVE. ELSEWHERE CAPE APPEARS LIMITED. IN THE
NEXT SEVERAL HRS...SHOULD SEE CONVECTION RAMP UP ACRS THE NERN
CORNER OF THE CWA AND EVENTUALLY MERGE WITH STORM ALONG THE
CONVERGENCE TO THE SOUTH. SPC HAS THIS AREA UNDER A MARGINAL RISK
OF SEVERE. BASED ON MODEL SOUNDINGS STRONG/DAMAGING WINDS MAIN
THREAT...WITH A LOW RISK OF LARGE HAIL. SLOW STORM MOTIONS MAY
ALSO RESULT IN LOCALLY HEAVY RAINFALL. ELSEWHERE... T-STORM
POTENTIAL WILL BE LOWER ALONG THE FRONT RANGE...I.E. WITHIN THE
I-25 URBAN CORRIDOR WHERE LOWER DEWPTS/CAPE VALUES PREVAIL. MAIN
THREAT FROM PASSING HIGH BASED STORMS IN THIS AREA ACCORDING TO
INTERACTIVE INVERTED-V MODEL SOUNDINGS WILL BE STRONG
DOWNBURSTS/GUSTY OUTFLOW WINDS LATE THIS AFTN/ EARLY EVE. ONCE THE
SHORT WAVE PASSES BY AROUND MIDNIGHT...SHOULD SEE A QUICK DROP OFF
IN STORM ACTIVITY BUT PERHAPS NOT UNTIL SUNRISE ALONG THE EASTERN
FRINGE OF THE CWA IN THE PRESENCE OF LOW/MID 60S DEWPTS. FCST LOW
TEMPS TONIGHT ABOUT THE SAME AS LAST NIGHT WITH LINGERING MID AND
HIGH CLOUD COVER.

WEATHER ON SUNDAY POTENTIALLY MUCH MORE ACTIVE/STORMY...ESPLY EAST
OF THE MTNS. UPPER RIDGE OVER THE REGION COLLAPSES AS A STRONG MID-
LEVEL TROUGH SWEEPS EAST ACRS MONTANA AND WYOMING. WITH ITS
PASSAGE...A COLD FRONT DRIVES S ACRS NERN COLORADO EARLY IN THE
MORNING. INITIALLY...BNDRY LAYER DRIES WITH A SHIFT TO NLY SFC WINDS
FOLLOWING FRONTAL PASSAGE. THROUGH THE HEIGHTS FALL AS COOLER AIR
ALOFT FILTERS DOWN FROM THE NW WHICH FURTHER DESTABILIZES THE PLAINS
AIRMASS. BY AFTERNOON...MODELS INDICATE WEAK LOW/MID-LEVEL QG FORCING
FOR ASCENT AND SFC BASED CAPE VALUES RANGING ANYWHERE FROM 1500 TO
300 J/KG ACRS ERN 1/3RD OF THE CWA AFTER 18Z. BY LATE AFTERNOON
DEEPER E-NELY BNDRY LAYER FLOW APPEARS TO ELEVATE DEWPTS UP AGAINST
THE FRONT RANGE. HOWEVER MODELS SHOW THE GREATEST CAPE VALUES ALONG
THE FRONT RANGE SHOWING UP AFTER 00Z/MONDAY. BOTTOMLINE...POST-
FRONTAL SHEAR...ELEVATED LOW-LEVEL MOISTURE AND STG INSTABILITY MAY
LEAD TO THE FORMATION OF SEVERAL SUPER CELL STORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND HVY RAINFALL PROBABLY AFTER 21Z TOMORROW.
AREA WITH THE BEST CHANCE FOR SVR ROUGHLY EAST A LINE FROM CHEYENNE
TO JUST OF DENVER TO ELBERT IN WRN ELBERT COUNTY. SPC PRESENTLY HAS
THIS AREA IN A SLIGHT RISK FOR SEVERE. SVR WX SPOTTER ACTIVATION MAY
BE NECESSARY TOMORROW AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 230 PM MDT SAT AUG 15 2015

STILL A GOOD CHANCE FOR STORMS ON SUNDAY EVENING...ESPECIALLY ON
THE FAR NORTHEAST PLAINS AND PALMER DIVIDE ALONG STALLED
CONVERGENCE FRONTAL BOUNDARY. SURFACE BASED CAPES OF
1000-2000J/KG ALONG WITH INCREASING WEST FLOW ALOFT COULD LEAD TO
A FEW SEVERE STORMS ON THE PLAINS. NAM SHOWING QUITE A BIT OF LOW
LEVEL MOISTURE ADVECTING IN UNDER NORTHEAST LOW LEVEL FLOW IN THE
WAY OF STRATUS AND FOG BY EARLY MONDAY AM ON THE PLAINS. CERTAINLY
A GOOD POTENTIAL FOR SEVERE STORMS LATER ON MONDAY WITH FORECAST
SURFACE BASED CAPES OF 2000-3000J/KG AND DEWPOINTS WELL INTO THE
UPPER 50S AND LOWER 60S. LIMITING FACTOR WOULD BE STRONG LOW
LEVEL INVERSION AT 750MB WHICH LINGER THROUGH MUCH OF THE DAY.
GIVEN APPROACH OF UPPER LEVEL WAVE OVER NORTHERN ROCKIES...UPPER
JET AND WEAK TO MODERATE ASCENT...EXPECT THIS TO CAP TO ERODE
INITIALLY OVER HIGHER TERRAIN AND PALMER DIVIDE. POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS WITH THIS SET UP. TORNADO THREAT
LOOKS LOWER AS LOW LEVEL SHEAR PROFILE NOT THAT GREAT. OVERALL
STORM POTENTIAL FOR MONDAY AFTERNOON/EVENING WILL HINGE ON EROSION
OF CAP AND RELIANCE ON OUTFLOW BOUNDARIES COMING OFF HIGHER
TERRAIN.

STRONG UPPER LEVEL TROF WILL SWEEP ACROSS THE REGION ON TUESDAY
WITH STRONG DRYING AND SUBSIDENT AIRMASS MOVING IN BY TUESDAY
AFTERNOON AND EVENING. EXPECT POPS TO DIMINISH RAPIDLY TUESDAY
MORNING ALONG WITH SOME GUSTY NORTH TO NORTHWEST WINDY CONDITIONS
DEVELOPING ON THE PLAINS. COLORADO WILL BE UNDER A DRIER WEST TO
NORTHWEST FLOW PATTERN FOR WEDNESDAY AND THURSDAY WITH JUST A
SLIGHT CHANCE FOR A STORM OVER THE MOUNTAINS BY LATE THURSDAY.

FOR FRIDAY...FLOW ALOFT SHIFTS BACK SOUTHWESTERLY WHICH MAY
RESULT IN SOME SLOW INCREASE IN MOISTURE LEVELS AGAIN AND A RETURN
FOR AFTERNOON AND EVENING THUNDERSTORMS OVER MOUNTAINS AND
PLAINS. TEMPERATURES WILL REMAIN QUITE COOL ON TUESDAY WITH
READINGS ONLY IN THE 70S BEHIND THE TROF...AND THEN SOME RECOVERY
LATER IN THE WEEK WITH READINGS BACK INTO THE 80S.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 831 PM MDT SAT AUG 15 2015

STILL SOME CONVECTIVE ACTION IMPACTING KDEN AT 0240Z BUT KAPA AND
KBJC LOOK TO BE OUT OF THE WOODS. WINDS WILL PROBABLY REMAIN
RATHER GOOFY FOR A COUPLE OF MORE HOURS BEFORE SETTLING INTO
DRAINAGE PATTERNS BY AROUND MIDNIGHT. STILL EXPECT A SHIFT TO
NORTH/NORTHEAST FLOW AROUND MIDMORNING SUNDAY AND ANOTHER THREAT
OF CONVECTION IN THE AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

UPDATE...ET
SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...ET
Hazardous weather outlook, Aug 15, 10:29 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1129 AM MDT SAT AUG 15 2015

COZ030>051-161730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1129 AM MDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE
MOUNTAINS AND HIGH VALLEYS BY EARLY THIS AFTERNOON AND GRADUALLY
BECOME MORE NUMEROUS THROUGH THE AFTERNOON AS MOISTURE INCREASES
AHEAD OF AN APPROACHING WEATHER DISTURBANCE. SOME OF THESE STORMS
ARE EXPECTED TO MOVE EAST OVER THE PLAINS BY MID-AFTERNOON AND
LINGER THROUGH LATE THIS EVENING. A FEW STORMS MAY PRODUCE
MODERATE TO HEAVY RAINFALL ALONG WITH WIND GUSTS TO AROUND 45 MPH.
THIS STORM ACTIVITY MAY CONTINUE WELL INTO THE EVENING WITH THE
PASSAGE OF THE UPPER LEVEL WEATHER DISTURBANCE. MOST STORMS WILL
LIKELY DISSIPATE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE
MOUNTAINS AND NORTHEAST PLAINS SUNDAY AND MONDAY. SOME STORMS MAY
BE STRONG OR POSSIBLY SEVERE...ESPECIALLY OVER THE FAR NORTHEAST
PLAINS. TEMPERATURES WILL COOL MONDAY BEHIND A COLD FRONT WITH
HIGHS IN THE LOWER TO MID 80S. THESE COOLER TEMPERATURES WILL
CONTINUE WITH ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL
PRECIPITATION TO THE REGION AND TEMPERATURES DROOPING INTO THE
UPPER 70S TO LOWER 80S. WEDNESDAY THROUGH FRIDAY WILL BE DRY WITH
TEMPERATURES RISING BACK TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

BAKER/ENTREKIN

In the hours before

Special weather statement, Aug 15, 3:40 PM MST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
440 PM MDT SAT AUG 15 2015

COZ049-152315-
WASHINGTON COUNTY CO-
440 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 515 PM MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF OTIS...OR 13 MILES EAST OF AKRON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4006 10303 4027 10304 4027 10280 4006 10280
TIME...MOT...LOC 2240Z 292DEG 12KT 4021 10297

RPK
Special weather statement, Aug 15, 4:09 PM MST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT SAT AUG 15 2015

COZ048-049-051-152345-
LOGAN COUNTY CO-WASHINGTON COUNTY CO-PHILLIPS COUNTY CO-
509 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS...
SOUTHEASTERN LOGAN AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM
MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF ST
PETERSBURG TO 11 MILES NORTHWEST OF ELBA...OR ALONG A LINE EXTENDING
FROM 24 MILES WEST OF HOLYOKE TO 14 MILES SOUTHWEST OF AKRON...AND
MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AKRON...OTIS...LONE STAR...BURDETT...PLATNER AND ELBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4044 10261 4044 10278 4035 10278 4035 10280
      4026 10279 3989 10318 4004 10341 4055 10282
      4050 10254
TIME...MOT...LOC 2308Z 299DEG 11KT 4051 10275 3999 10337

RPK
Special weather statement, Aug 15, 5:28 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT SAT AUG 15 2015

COZ049-160100-
WASHINGTON COUNTY CO-
628 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON COUNTY
UNTIL 700 PM MDT...

AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF ELBA...OR 17 MILES SOUTHEAST OF AKRON...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WASHINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3978 10316 4008 10317 4008 10280 3978 10280
TIME...MOT...LOC 0028Z 314DEG 14KT 3995 10304

RPK
Special weather statement, Aug 15, 6:16 PM MST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
716 PM MDT SAT AUG 15 2015

COZ040-041-045-046-160145-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
716 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT AND ARAPAHOE
COUNTIES UNTIL 745 PM MDT...

AT 716 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF COTTONWOOD
VALLEY TO 5 MILES SOUTHEAST OF ARAPAHOE PARK...OR ALONG A LINE
EXTENDING FROM 32 MILES NORTH OF LIMON TO 21 MILES SOUTHEAST OF
DENVER...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNETT...DEER TRAIL...COTTONWOOD VALLEY...BYERS AND STRASBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3970 10465 3977 10371 3957 10371 3947 10461
TIME...MOT...LOC 0116Z 313DEG 14KT 3973 10382 3959 10460

RPK
Special weather statement, Aug 15, 7:59 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
859 PM MDT SAT AUG 15 2015

COZ041-046-160330-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
859 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND NORTH
CENTRAL LINCOLN COUNTIES UNTIL 930 PM MDT...

AT 858 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF SIMLA TO 14
MILES NORTHWEST OF GENOA...OR ALONG A LINE EXTENDING FROM 47 MILES
NORTHEAST OF COLORADO SPRINGS TO 14 MILES NORTH OF LIMON...AND MOVING
SOUTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LIMON...SIMLA AND MATHESON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3908 10406 3913 10405 3913 10408 3919 10412
      3943 10381 3957 10365 3957 10364 3941 10347
      3902 10402
TIME...MOT...LOC 0258Z 343DEG 12KT 3913 10403 3947 10361

RPK

The radar

The Pueblo radar (KPUX), 90 km away, was scanning. The volume nearest the first event began at 03:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lincoln

When
August 15, 8:24 PM MST
Where
Lincoln County, 6.99 mi S of Limon
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.170, -103.680

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593111.